Nebraska, 2002Flood in Nebraska, May 28, 2002
May 28, 2002 · NWS OAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 28, 1:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, May 28, 1:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CDT TUE MAY 28 2002
MCS OVER FORECAST AREA THIS MORNING WITH LINE STARTING TO PUSH INTO
IOWA AT 0730Z. EXPECT THUNDERSTORMS TO END ACROSS AREA THIS MORNING
AS TROF OVER THE NORTHERN PLAINS SHIFTS EAST. SOME CHANCE OF
ADDITIONAL THUNDERSTORMS THIS AFTERNOON AND EVENING AS SFC TROF
OVER NRN PLAINS WORKS ITS WAY EAST. ONLY REAL CHANGE TO GOING
FORECAST WAS TO INCREASE TEMPS FOR TODAY AND WEDNESDAY. REMAINDER
OF FORECAST LEFT PRETTY MUCH ALONE DUE TO ONGOING CONVECTION THIS
MORNING.
IF YOU HAVE COMMENTS ON THE NEW FORECAST DISCUSSION FORMAT...PLEASE
E-MAIL THEM TO W-OAX.WEBMASTER@NOAA.GOV OR CALL DAVE THEOPHILUS AT
402-359-5166.
.OMA...NONE.
FOBERT
In the hours before
Local storm report, May 28, 3:21 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
421 AM CDT TUE MAY 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 AM ENDICOTT NE .75 INCH HAIL
05/28/02 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.
0135 AM 7 NW FAIRBURY NE 1 INCH HAIL
05/28/02 JEFFERSON REPORTED BY COOPERATIVE
OBSERVER.
0145 AM 2 N WILBER NE 1 INCH HAIL
05/28/02 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0149 AM 2 SE FAIRBURY NE 1 INCH HAIL
05/28/02 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.
0200 AM 3 E FAIRBURY NE 1 INCH HAIL
05/28/02 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.
0257 AM 1 W (OFF)OFFUTT AFB NE .75 INCH HAIL
05/28/02 SARPY REPORTED BY STORM
SPOTTER.Local storm report, May 28, 3:26 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
426 AM CDT TUE MAY 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 AM LINCOLN NE .88 INCH HAIL
05/28/02 LANCASTER REPORTED BY MEDIA.Special weather statement, May 28, 4:00 AM CST, 1 hour before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 AM CDT TUE MAY 28 2002
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT IN
EASTERN NEBRASKA AND SOUTHWEST IOWA.
SCATTERED THUNDERSTORMS WILL BE ENDING EARLY THIS MORNING OVER
EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE WILL BE A CHANCE OF
ADDITIONAL THUNDERSTORMS OVER THE AREA LATE THIS AFTERNOON AND
TONIGHT AS
A SURFACE TROF APPROACHES FROM THE WEST. IF THUNDERSTORMS DO
DEVELOP THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.
THE THREAT OF THUNDERSTORMS WILL REMAIN OVER THE AREA TUESDAY
NIGHT AND WEDNESDAY AS WEAK SURFACE BOUNDRIES AND INSTABILITY
LINGER ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).
FOBERT
Flood, Jefferson
- When
- May 28, 5:00 AM CST to 2:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Rainfall of 2 to 4 inches fell from Fairbury through Daykin with an unofficial amount of 6 inches near Fairbury. The rainfall caused the Little Blue River near Fairbury to flood county roads around Fairbury and flood a few basements with river water. Many culverts were also washed out around the county, especially near Brawners Creek. The Little Blue River crested at 15.4 feet around 7am on 5/28, flood stage is 15 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, May 28, 20021 injured · $5.0 million · 1 event
- Tornadoes and Flash Flood in Minnesota, May 28, 2002$150,000 · F0 · 11 events
- Hail in Texas, May 28, 2002$125,000 · 1.75 in hail · 3 events
- Flash Flood in New York, May 28, 2002$100,000 · 1 event
- Flash Flood in Pennsylvania, May 28, 2002$100,000 · 1 event
- Hail and Damaging Wind in Iowa, May 28, 2002$54,000 · 1.75 in hail · 6 events
- Hail and Damaging Wind in Texas, May 28, 2002$50,000 · 1.75 in hail · 2 events
- Flash Flood in New York, May 28, 2002$50,000 · 1 event
- Flash Flood in Pennsylvania, May 28, 2002$50,000 · 1 event
- Flash Flood in Pennsylvania, May 28, 2002$50,000 · 1 event
- Lightning Strike in Pennsylvania, May 28, 20022 injured · 1 event
- Flash Flood in New York, May 28, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299771.